Jump to content
CrazyBoards.org

Will prozac make things worse?


Recommended Posts

So I got anhedonia from risperdal which i was put on after a drug induced psychosis and am currently on wellbutrin(which is not working. I've been on it for about a month). I keep reading everywhere that ssri's have given people anhedonia/made it worse. My psychiatrist may prescribe this for me next week and take me off of wellbutrin and I'm scared. Should I just opt not to take it?

Link to comment
Share on other sites

I would at least give it a try.  You won't really know if you are effected by it unless you try it.  Maybe you'll be surprised and it will work really well for you. 

All meds work differently with different people, so YMMV.  So it is hard to say whether you should take it or not ... it is up to you, but like I said, I would at least give it a try.

Link to comment
Share on other sites

I take prozac 40mg and it works well for me. It does take a while to work fully though, sometimes up to 6 weeks so don't get disheartened. I was on 20mg for 2 years and depression hit me hard and again and my pdoc raised it to 40mg and my mood improved again.

You can go higher than that, up to 80mg but because I have bipolar disorder my pdoc would not increase my dose further. 

Anyway it did not cause anhedonia. Quite the opposite. I know everyone's different but you won't know until you give it a try. 

Good luck!!

Link to comment
Share on other sites

I would suggest at least trying an SSRI if that's what doc recommends..........It may take at least 4-6 weeks for it to kick in, though, so be patient..

If it ends up not working, you can always taper off and try something else.

I know it sucks to try a bunch of different meds, but who knows, one of the SSRIs might work for you.........You'll never know till you try....!!

Best of luck to you....:)

Edited by CrazyRedhead
Link to comment
Share on other sites

I know it's scary because with new meds we don't know unless we try.. I took Prozac about 2-3 years ago it was added to Risperdal and Lamictal.. it worked well at the beginning with my depression and got me out of the funk for about a year.. eventually i had to stop because it had the opposite effect on me. If the tapering is too hard to come off prozac usually Pdocs will put you on another SSRI or SNRI while you are tapering off so the withdrawal isn't' so intense. Ask some questions to your pdoc before you go on it, otherwise it wouldn't hurt to try.. it may be a life changer drug for you. Good Luck !

Link to comment
Share on other sites

I think it is worth a shot. The action of Prozac is different from some other SSRIs (it's more "dirty") and the apathy and anhedonia due to Prozac is probably going to be small to non-existent. And it may just pull you out of your depression so that you naturally feel better and that might outweigh any apathy/anhedonia caused by the Prozac,

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...